Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 4, 2004, 4:15 AM CST for Crosby County, Dickens County, Garza County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 4:15 AM CST (10:15 UTC)
- Expired
- Mar 4, 2004, 4:45 AM CST
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Crosby County, TX, Dickens County, TX, Garza County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
545
WUUS54 KLUB 041015
SVRLBB
TXC107-125-169-041045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
415 AM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKENS COUNTY
CROSBY COUNTY
GARZA COUNTY
* UNTIL 445 AM CST
* AT 413 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF
NICKELS OR LARGER NEAR KALGARY...OR ABOUT 20 MILES SOUTHWEST OF
DICKENS...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
KALGARY...WHITE RIVER LAKE AND DICKENS
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3340 10092 3340 10105 3324 10105 3325 10129
3336 10130 3363 10117 3375 10114 3374 10072
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:46 PM CST, 12 hours 29 minutes earlier.
Area forecast discussion, Mar 3, 3:46 PM CST, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CST WED MAR 3 2004 .SHORT TERM... STRONG PACIFIC LOW HAS MOVED SOUTHEAST NEAR BAJA SPUR...OR SLOWER AND FURTHER SOUTH THAN EXPECTED. MODEL RUNS TODAY HAVE BEEN FORCED TO SLOW DOWN...BUT STILL STRUGGLING WITH SPEED. LATEST MES0-ETA NOW HAS THE LOW WEST OF ROSWELL AT 21Z THURSDAY WHICH MAY YET BE TOO FAST. SLOWING OF MODELS HAS LED TO MORE PERSISTENT PRECIPITATION EVENT FORECAST FOR THURSDAY. AS LOW APPROACHES SLOWLY LATE TONIGHT...EXPECT SOUTH PLAINS REGION TO RAPIDLY DEVELOP STRONG UPWARD FORCING. MOISTURE OVER RUNNING THE FRONTAL BOUNDARY NEAR I-20 CORRIDOR SHOULD DEVELOP EXPANSIVE PRECIPITATION SHIELD BETWEEN 900 PM AND MIDNIGHT TONIGHT...SLOWLY MOVING ACROSS THE AREA LATER TONIGHT AND INTO THURSDAY AS STATED ABOVE. STEEP MID LEVEL LAPSE RATES ALSO WILL MOVE IN WITH RAPID DESTABILIZATION ABOVE THE SURFACE. SO...EXPECT SCATTERED THUNDERSTORMS TO MOVE ACROSS THE AREA LATER TONIGHT OR EARLY THURSDAY. A FEW STRONGER CELLS STILL POSSIBLE...BUT WILL NOT INDICATE SEVERE THREAT DUE TO ON-GOING VERY PERSISTENT COOL NORTHERLY FLOW HOLDING ACROSS THE AREA. HAIL WOULD BE ABOUT THE ONLY SIGNIFICANT THREAT. QPF HAS BEEN ONE OF THE MAJOR ISSUES TODAY DUE TO THE THREAT OF REPEAT CELLS ANCHORED ALONG AND NORTH OF THE FRONTAL BOUNDARY LATER TONIGHT AND EARLY THURSDAY. TRENDS TODAY SUGGEST CELL MOVEMENT MAY BE RAPID AND LIKELIHOOD OF ANCHORING NOT VERY HIGH. BELIEVE HEAVY RAIN IS STILL SOMEWHAT OF A THREAT...AND WILL BEAR SIMILAR WATCHING AS SEVERE THREAT OVERNIGHT. MCQUEEN .LONG TERM... AS UPPER LOW LIFTS NORTHEAST AWAY FROM FA...TROUGH AXIS TO LINGER WEST OF FA INTO FRIDAY...BEFORE TRANSLATING EAST OF THE FA FRIDAY AFTERNOON/EVENING. ETA/GFS INDICATED A SHORT WAVE DIVING INTO THE FA IN THE NORTHWEST FLOW FRIDAY AND BREAKING OUT SOME LIGHT PRECIPITATION OVER THE AREA. MODELS SIMILAR IN STRENGTH OF THIS DISTURBANCE...SO WILL KEEP A CHANCE OF PRECIP IN THE FORECAST FRIDAY. LATEST MESO ETA RUN (18Z) NOW COMING IN EVEN SLOWER WITH THE UPPER LOW. SHOULD THIS OCCUR THEN PRECIPITATION TO LINGER LONGER OVER THE FA. MODELS SHOWED SOMETHING SIMILAR TO THIS HAPPENING YESTERDAY...SO NOT CONFIDENT ON SYSTEM LIFTING OUT OF THE FA SO QUICKLY. AS UPPER TROUGH EXITS THE REGION...UPPER RIDGE DEVELOPS OVER THE WESTERN CONUS. UPPER RIDGE THEN SLOWLY TRANSLATES EAST TOWARD THE FA AND THIS TO KEEP THE REGION IN A DRY NORTHWEST FLOW THRU TUESDAY AT THIS TIME. MODELS ALSO INDICATE A SHORTWAVE MOVING ACROSS NORTHERN PORTIONS OF THE UPPER MIDWEST SATURDAY AND THIS WILL HELP TO DRIVE A COLD FRONT INTO THE REGION ON SUNDAY. LATEST LONG RANGE MODEL RUN INDICATED AN UPPER DISTURBANCE MOVING ACROSS CALIFORNIA AND INTO NORTHERN ARIZONA TUESDAY NIGHT/EARLY WEDNESDAY. SYSTEM THEN WEAKENS AS IT APPROACHES WEST TEXAS THURSDAY. WILL CONTINUE WITH CURRENT DRY FORECAST FROM SATURDAY THROUGH MID WEEK NEXT WEEK. XI && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 48 35 53 / 100 100 40 20 TULIA 43 49 36 54 / 100 100 40 20 PLAINVIEW 44 49 37 55 / 100 100 40 20 LEVELLAND 45 49 38 57 / 100 100 40 20 LUBBOCK 45 50 39 56 / 100 100 40 20 BROWNFIELD 47 50 40 57 / 100 100 40 20 CHILDRESS 45 50 39 55 / 100 100 40 20 SPUR 47 51 41 57 / 100 100 40 20 ASPERMONT 50 52 43 62 / 100 100 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/11
Hazardous weather outlook, Mar 3, 8:10 PM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CST WED MAR 3 2004 TXZ021>044-041300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 810 PM CST WED MAR 3 2004 .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION OVERNIGHT AS ABUNDANT LOW LEVEL MOISTURE OVERRUNS A FRONT LOCATED NEAR INTERSTATE 20. THUNDERSTORMS SHOULD INCREASE IN COVERAGE AFTER MIDNIGHT AS A STRONG UPPER LEVEL DISTURBANCE MOVES SLOWLY TOWARD WEST TEXAS. AT THIS TIME...ORGANIZED SEVERE STORMS ARE NOT EXPECTED DUE TO THE REGION REMAINING IN THE COOL AIR NORTH OF THE FRONT. HOWEVER...A FEW STORMS MAY BRIEFLY APPROACH SEVERE LIMITS WITH HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS MAY OCCUR THURSDAY...MAINLY OVER THE LOW ROLLING PLAINS...AS REMNANTS OF THE POWERFUL STORM SYSTEM SLOWLY MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Mar 4, 2:00 AM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 200 AM CST THU MAR 4 2004 TXZ021>044-041300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 200 AM CST THU MAR 4 2004 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH NUMBER 18 FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE EFFECTIVE UNTIL 7 AM CST. THE SEVERE THUNDERSTORMS WATCH INCLUDES THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY... KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER... STONEWALL...SWISHER...TERRY...AND YOAKUM SOME CITIES INCLUDED IN THE WATCH ARE... FRIONA...TULIA...CHILDRESS..PLAINVIEW...PLAINS...LUBBOCK...DICKENS... BROWNFIELD...POST...AND ASPERMONT. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 60 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 95 STATUTE MILES NORTH AND SOUTH OF A LINE FROM 45 MILES WEST OF HOBBS NEW MEXICO TO 35 MILES EAST NORTHEAST OF OKLAHOMA CITY OKLAHOMA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. JH
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:57 AM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 48 min |
| Mar 4, 4:52 AM CST | Severe Thunderstorm Warning | LUB | Dickens, Motley | 23 min |
| Mar 4, 6:53 AM CST | Severe Thunderstorm Warning | LUB | Kent | 37 min |
| Mar 4, 7:32 AM CST | Severe Thunderstorm Warning | LUB | King, Stonewall | 58 min |
| Mar 4, 8:40 AM CST | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
| Mar 4, 11:22 AM CST | Severe Thunderstorm Warning | LUB | Stonewall | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.